Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 245, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 3, 2014, 5:09 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 5:09 PM EDT (21:09 UTC)
- Expired
- Sep 3, 2014, 5:33 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:25 PM EDT | TSTM WND DMG | Lenox Park, GA | POWERLINES WERE REPORTED DOWN AT THE CORNER OF WILDWOOD ROAD AND MERTON ROAD AS WELL AS MERCER STREET NORTHEAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WUUS52 KFFC 032109 SVRFFC GAC089-121-032145- /O.NEW.KFFC.SV.W.0245.140903T2109Z-140903T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 PM EDT WED SEP 3 2014 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DEKALB COUNTY IN NORTH CENTRAL GEORGIA CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GRANT PARK-ZOO ATLANTA...MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DECATUR...ATLANTA...DRUID HILLS AND MIDTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. && LAT...LON 3381 8446 3381 8428 3369 8427 3369 8449 TIME...MOT...LOC 2109Z 159DEG 5KT 3374 8437 $$
2 follow-up statements
237 WWUS52 KFFC 032122 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT WED SEP 3 2014 GAC089-121-032145- /O.CON.KFFC.SV.W.0245.000000T0000Z-140903T2145Z/ DEKALB GA-FULTON GA- 522 PM EDT WED SEP 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL FULTON AND WEST CENTRAL DEKALB COUNTIES... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWEET AUBURN..MOVING NORTH AT 5 MPH. IN ADDITION TO THE WINDS...VERY HEAVY RAINFALL CONTINUES TO CREATE STREET FLOODING OF LOW LYING AND POOR DRAINAGE REGIONS. THERE ARE REPORTS OF WATER TO A DEPTH THAT COMES HALF WAY UP CARS WHICH TRY TO PASS THROUGH. THIS IS A VERY DANGEROUS SITUATION! PLEASE TURN AROUND IF YOU ENCOUNTER WATER ON ROADWAYS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE FIVE POINTS...WEST END...DRUID HILLS...VIRGINIA HIGHLAND...MIDTOWN... PIEDMONT PARK...BANKHEAD AND ATLANTIC STATION PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. && LAT...LON 3381 8446 3381 8428 3369 8427 3369 8449 TIME...MOT...LOC 2119Z 159DEG 5KT 3375 8438 $$
554 WWUS52 KFFC 032133 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT WED SEP 3 2014 GAC089-121-032143- /O.CAN.KFFC.SV.W.0245.000000T0000Z-140903T2145Z/ DEKALB GA-FULTON GA- 533 PM EDT WED SEP 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON AND WEST CENTRAL DEKALB COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 35 MPH...HEAVY RAIN...AND PEA SIZED HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. LAT...LON 3381 8446 3381 8428 3369 8427 3369 8449 TIME...MOT...LOC 2133Z 159DEG 5KT 3377 8439 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:49 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 3, 3:49 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT WED SEP 3 2014 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER LEVEL DISTURBANCE ACROSS TN INTO AL IS HELPING TO ENHANCE CONVECTION ACROSS THE CWA THIS AFTERNOON. A DEEP/MOIST SOUTHERLY FLOW AHEAD OF THIS DISTURBANCE... COMBINED WITH ENHANCEMENT DUE TO OROGRAPHIC LIFT IN THE MOUNTAINS... NEAR 2 INCH PWS AND WET ANTECEDENT CONDITIONS ACROSS PORTIONS OF NORTH GEORGIA... HAS HEIGHTENED THE CONCERN FOR ISOLATED FLASH FLOODING ACROSS PORTIONS OF MAINLY NORTH GA THROUGH TONIGHT. AS A RESULT... A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTH GEORGIA THROUGH 8 AM THURSDAY. HAVE ALREADY SEEN SOME STRONG STORMS WITH THE CONVECTION AND THE THREAT FOR STRONG TO SEVERE STORMS WILL CONTINUE INTO TONIGHT. BESIDES FLOODING...MAIN THREAT REMAINS DAMAGING WINDS. STORMS SHOULD CONTINUE INTO TONIGHT...BUT COVERAGE SHOULD DECREASE BY MIDNIGHT. HOWEVER...CANNOT LET YOUR GUARD DOWN AT THAT POINT AS EVEN ONLY A FEW STORMS ON RADAR COULD STILL RESULT IN FLASH FLOODING. APPEARS VORT MAX REMAINS JUST WEST OF THE CWA THROUGH TOMORROW. THUS...EXPECT AN ENHANCEMENT IN CONVECTION AGAIN FOR THURSDAY. HAVE INCREASED POPS TO HIGH END CHANCE...BUT POSSIBLE TO SEE LIKELY POPS IN THE FORECAST IN FUTURE UPDATES. PW VALUES AGAIN NEAR 2 INCHES TOMORROW AFTERNOON...SO WILL HAVE TO MONITOR FOR CONTINUED THREAT OF FLASH FLOODING. ONCE AGAIN STRONG TO SEVERE STORMS WILL BE POSSIBLE. ONE DIFFERENCE FOR TOMORROW IS THE POTENTIAL FOR SLIGHTLY MORE CLOUD COVERAGE THAN OBSERVED TODAY. THIS WOULD HELP LIMIT INSTABILITY... AT LEAST INITIALLY. BIG DIFFERENCES IN GUIDANCE AGAIN TOMORROW. MET IS MUCH COOLER AND WETTER TOMORROW WHILE THE MAV IS WARMER AND DRIER IN TERMS OF POPS...BUT STILL PICKING UP ON CONVECTION. EVEN WITH CLOUDS...THINK TEMPS SHOULD BE ABLE TO CLIMB INTO THE UPPER 80S ACROSS NORTH GEORGIA AND LOWER 90S ACROSS CENTRAL GEORGIA. HOWEVER...IF CLOUD COVERAGE DOES NOT IMPROVE AT ALL...HIGH TEMPS TOMORROW COULD END UP BEING TOO WARM. 11 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS. MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH A COLD FRONT PUSHING INTO NORTH GA SATURDAY NIGHT... THEN STALLING ACROSS CENTRAL OR SOUTH GA ON SUNDAY. AS A RESULT... EXPECT A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO EARLY NEXT WEEK. GFS AND ECMWF ARE SHOWING A WEDGE OF COOLER AND MORE STABLE AIR DRAINING DOWN FROM THE NE BY MONDAY NIGHT AND EARLY ON TUESDAY. IF VERIFIES... THIS WOULD SERVE TO DIMINISH THUNDERSTORM CHANCES FOR AT LEAST NORTH GA FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. 39 .PREV LONG TERM DISCUSSION... /ISSUED 430 AM EDT WED SEP 3 2014/ LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... WARMER THAN NORMAL TEMPERATURES AND SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED THROUGH EARLY NEXT WEEK. WEAK UPPER LEVEL RIDGING WILL REMAIN OVER THE SOUTHEAST...HOWEVER BOTH ECMWF AND GFS SHOW A WEAK TROUGH OVER THE MOUTH OF THE MISSISSIPPI RIVER WITH AN AXIS OF VORTICITY ACROSS PORTIONS OF WEST AND NORTH GEORGIA. A SURFACE FRONT WILL WASH OUT AS IT TRAVERSES THE FORECAST AREA THROUGH THE LATTER PART OF THE WEEKEND PROVIDING AN ADDITIONAL FOCUS FOR THUNDERSTORM ACTIVITY. SOME DISCREPANCIES NOTED IN GUIDANCE TEMPERATURES THURSDAY BUT GENERALLY IN LINE THROUGH THE EXTENDED PERIODS WITH ABOVE NORMAL TEMPERATURES EXPECTED. ATWELL && .HYDROLOGY... FLASH FLOOD WATCH CONTINUES THROUGH 8 AM THURSDAY MORNING WITH TWO TO FOUR INCHES OF ADDITIONAL RAINFALL EXPECTED. ISOLATED HIGHER AMOUNTS ARE STILL POSSIBLE. WITH PW VALUES NEARING 2 INCHES AGAIN ON THURSDAY... WILL HAVE TO CONTINUE TO MONITOR FOR FLOODING POTENTIAL. && .AVIATION... /ISSUED AT 157 PM EDT WED SEP 3 2014/ 18Z UPDATE... CONVECTION HAS STARTED TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA. TIMING AT THE TAF SITES IS HARD TO DETERMINE...BUT EXPECT CONVECTION TO CONTINUE NEAR THE SITES THROUGH THIS EVENING...ALTHOUGH MAY NOT BE CONTINUOUS DIRECTLY AT THE SITE. WITH STORMS...WILL SEE VSBYS DECREASE TO AROUND 1SM BUT FOR A SHORT PERIOD OF TIME. ALSO EXPECT VRB WIND GUSTS NEAR STORMS WITH OUTFLOW BOUNDARIES. SHOULD SEE CONVECTION TO CONTINUE INTO TONIGHT...BUT COVERAGE DIMINISH...THEN CONCERN BECOMES LOW /IFR TO MVFR/ CIGS IN THE MORNING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON WINDS...CIGS AND VSBYS DUE TO EFFECTS FROM THUNDERSTORMS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 90 69 89 / 60 50 30 30 ATLANTA 72 88 72 87 / 60 50 30 30 BLAIRSVILLE 66 83 69 84 / 60 50 30 30 CARTERSVILLE 69 88 70 86 / 60 50 30 30 COLUMBUS 73 91 73 88 / 60 50 30 30 GAINESVILLE 70 87 71 87 / 60 50 30 30 MACON 71 91 70 90 / 50 50 30 30 ROME 70 88 70 87 / 60 50 30 30 PEACHTREE CITY 70 88 69 86 / 60 50 30 30 VIDALIA 72 91 73 90 / 40 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...11 LONG TERM....39 AVIATION...11
Hazardous weather outlook, Sep 3, 1:28 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 128 PM EDT WED SEP 3 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041300- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 128 PM EDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR NORTH GEORGIA THROUGH TONIGHT... WEATHER HAZARDS EXPECTED... EXPECTED SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS COULD LINGER INTO TONIGHT. SLOW MOVING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND ISOLATED FLASHING FLOODING ACROSS PARTS OF NORTH GEORGIA FROM MID AFTERNOON THROUGH LATE TONIGHT. ADDITIONALLY... ISOLATED PULSE STRONG TO SEVERE STORMS WITH DAMAGING WINDS CANNOT BE RULED OUT THIS AFTERNOON AND EVENING. DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA FROM MID TO LATE THIS AFTERNOON THROUGH LATE TONIGHT. ANY STORMS THAT DEVELOP WILL BE SLOW MOVING... AND HAVE THE POTENTIAL TO REDEVELOP OR TRAIN OVER THE SAME AREAS. AS A RESULT... THERE IS THE POTENTIAL FOR VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME... WITH 2 TO 4 INCHES OR MORE POSSIBLE. THE MAIN CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS NORTH GEORGIA WHERE GROUNDS ARE WET AND STREAMS ARE HIGH DUE TO HEAVY RAINFALL THAT OCCURRED LAST NIGHT. THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR MUCH OF NORTH GEORGIA FROM 2 PM THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING. SEE THE LATEST /ATLFFAFFC/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Sep 3, 4:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 SW CANTON 34.23N 84.50W
09/03/2014 CHEROKEE GA EMERGENCY MNGR
*** 1 INJ *** TREE ON A HOUSE ON KILLIAN ROAD. ONE
MINOR INJURY.
&&
EVENT NUMBER FFC1400864
TDPSpecial weather statement, Sep 3, 4:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT WED SEP 3 2014
GAZ038-039-051-062-032100-
428 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES...
WARREN...TALIAFERRO AND OGLETHORPE COUNTIES UNTIL 500 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JACKSONS CROSSROADS TO NORWOOD THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILKES...WARREN...TALIAFERRO AND OGLETHORPE COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUNDBERG...DELHI...JACKSONS CROSSROADS...ROCKY CREEK FIRE DEPT....
AONIA...DANBURG...MALLORYSVILLE...NEWTOWN...NORMAN...TIGNALL...
WASHINGTON...MESENA...CADLEY...NORWOOD AND CAMAK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3328 8276 3392 8305 3400 8283 3398 8279
3399 8269 3363 8257 3363 8260 3360 8264
3346 8258 3341 8254 3336 8254 3335 8252
TIME...MOT...LOC 2029Z 077DEG 2KT 3386 8286 3362 8274
3343 8272Special weather statement, Sep 3, 4:37 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT WED SEP 3 2014
GAZ033-044-045-055-032100-
437 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...CLAYTON AND FULTON COUNTIES UNTIL 500 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BROOKHAVEN TO FOREST PARK...MOVING SOUTH AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUCKHEAD...
BROOKHAVEN...DORAVILLE...CHAMBLEE...DUNWOODY...BOLTON...BANKHEAD...
CASCADE HEIGHTS...WEST END...SWEET AUBURN...ATLANTIC STATION...
LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT PARK AND GRANT
PARK-ZOO ATLANTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3380 8451 3383 8445 3391 8445 3398 8438
3395 8427 3392 8426 3388 8422 3365 8427
3364 8428 3363 8427 3355 8428 3359 8452
3371 8454
TIME...MOT...LOC 2037Z 346DEG 9KT 3387 8432 3377 8436
3361 8439Special weather statement, Sep 3, 5:00 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED SEP 3 2014
GAZ033-034-044-045-055-032130-
500 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT...CLAYTON AND FULTON COUNTIES UNTIL 530 PM
EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAMBLEE TO HAPEVILLE THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB...GWINNETT...CLAYTON AND FULTON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EDGEWOOD...
CEDAR GROVE...MECHANICSVILLE...LA VISTA...KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...SCOTTDALE...AVONDALE ESTATES...
DECATUR...CLARKSTON...DRUID HILLS...DORAVILLE AND CHAMBLEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3398 8412 3372 8427 3361 8429 3361 8449
3374 8449 3396 8438
TIME...MOT...LOC 2100Z 035DEG 2KT 3389 8432 3376 8438
3367 8440Local storm report, Sep 3, 5:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 SSE LA CROSSE 32.17N 84.23W
09/03/2014 SCHLEY GA 911 CALL CENTER
A TREE FELL ONTO CANDYCANE LANE.
&&
EVENT NUMBER FFC1400865
RWILLISSpecial weather statement, Sep 3, 5:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT WED SEP 3 2014
GAZ011-012-019-020-032200-
506 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND STRONG WINDS IN
BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 600 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS OBSERVED
STRONG THUNDERSTORMS FROM ARMUCHEE TO ADAIRSVILLE...MOVING EAST AT 15 MPH.
IN ADDITION TO WINDS OF 40 MPH...RAINFALL AMOUNTS AROUND AN INCH CAN
BE EXPECTED ACROSS BARTOW...CHATTOOGA...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND SHANNON...PINSON...EVERETT
SPRINGS...LAKE
MARVIN...PLAINVILLE...KINGSTON...OOSTANAULA...ADAIRSVILLE...SUGAR
VALLEY...CASSVILLE...CALHOUN...RESACA...FOLSOM...WHITE AND PINE LOG.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3459 8513 3459 8506 3462 8506 3462 8493
3463 8491 3461 8486 3461 8481 3458 8465
3436 8466 3418 8487 3450 8532
TIME...MOT...LOC 2103Z 254DEG 12KT 3438 8503The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:07 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 38 min |
| Sep 2, 11:50 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 40 min |
| Sep 3, 3:34 AM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
| Sep 3, 11:47 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more | 16 hr |
| Sep 3, 1:51 PM EDT | Special Weather Statement | FFC | Marion | 24 min |
| Sep 3, 2:01 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Sep 3, 2:42 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Sep 3, 2:59 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Sep 3, 3:03 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Sep 3, 3:08 PM EDT | Special Weather Statement | FFC | Chattahoochee | 37 min |
| Sep 3, 3:21 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 39 min |
| Sep 3, 3:35 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 25 min |
| Sep 3, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Webster | 26 min |
| Sep 3, 3:58 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 32 min |
| Sep 3, 4:14 PM EDT | Special Weather Statement | FFC | Marion, Schley | 31 min |
| Sep 3, 4:28 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Sep 3, 4:37 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Sep 3, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 34 min |
| Sep 3, 5:00 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Sep 3, 5:06 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 54 min |
| Sep 3, 5:23 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 37 min |
| Sep 3, 5:36 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Sep 3, 5:37 PM EDT | Flash Flood Warning | FFC | Gordon | 6 hr |
| Sep 3, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 23 min |
| Sep 3, 6:02 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 28 min |
| Sep 3, 6:04 PM EDT | Special Weather Statement | FFC | Crisp | 41 min |
| Sep 3, 6:10 PM EDT | Special Weather Statement | FFC | Baldwin, Washington, Wilkinson | 50 min |
| Sep 3, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett, Hall | 33 min |
| Sep 3, 6:14 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett, Jackson, Madison | 46 min |
| Sep 3, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 33 min |
| Sep 3, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Forsyth, Hall, Jackson | 38 min |
| Sep 3, 6:55 PM EDT | Special Weather Statement | FFC | Barrow, Newton, Rockdale, Walton | 50 min |
| Sep 3, 6:59 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 31 min |
| Sep 3, 7:15 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 45 min |
| Sep 3, 7:24 PM EDT | Special Weather Statement | FFC | Jones | 51 min |
| Sep 3, 7:26 PM EDT | Flash Flood Warning | FFC | Banks, Hall, Jackson | 6 hr |
| Sep 3, 7:45 PM EDT | Special Weather Statement | FFC | Paulding | 45 min |
| Sep 3, 7:51 PM EDT | Special Weather Statement | FFC | Barrow, Newton, Walton | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.